Alert archive / West Virginia / Wind Advisories in 2025

Wind Advisory 13, NWS Pittsburgh, PA

November 4, 2025Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Nov 4, 2025, 11:37 AM EST for Tucker County, West Virginia. It took effect at Nov 5, 2025, 1:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2025, 11:37 AM EST (16:37 UTC)
In effect from
Nov 5, 2025, 1:00 PM EST
Expired
Nov 6, 2025, 1:00 AM EST
In force
12 hr
Issued by
NWS Pittsburgh, PA

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 4.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

554 
WWUS71 KPBZ 041637
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1137 AM EST Tue Nov 4 2025

WVZ514-050215-
/O.NEW.KPBZ.WI.Y.0013.251105T1800Z-251106T0600Z/
Eastern Tucker-
Including the cities of Thomas, Canaan Valley, and Davis
1137 AM EST Tue Nov 4 2025

...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST 
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...From 1 PM Wednesday to 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

AK
5 follow-up statements
252 
WWUS71 KPBZ 050043
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
743 PM EST Tue Nov 4 2025

WVZ514-051130-
/O.CON.KPBZ.WI.Y.0013.251105T1800Z-251106T0600Z/
Eastern Tucker-
Including the cities of Thomas, Canaan Valley, and Davis
743 PM EST Tue Nov 4 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST 
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...From 1 PM Wednesday to 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

Lupo
850 
WWUS71 KPBZ 050756
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
256 AM EST Wed Nov 5 2025

WVZ514-051900-
/O.CON.KPBZ.WI.Y.0013.251105T1800Z-251106T0600Z/
Eastern Tucker-
Including the cities of Davis, Canaan Valley, and Thomas
256 AM EST Wed Nov 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM 
EST THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts from 50 to 55 mph 
  expected.

* WHERE...Eastern Tucker County.

* WHEN...From 1 PM this afternoon to 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

WM
271 
WWUS71 KPBZ 051540
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1040 AM EST Wed Nov 5 2025

WVZ514-060100-
/O.CON.KPBZ.WI.Y.0013.251105T1800Z-251106T0600Z/
Eastern Tucker-
Including the cities of Canaan Valley, Thomas, and Davis
1040 AM EST Wed Nov 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

Hefferan
403 
WWUS71 KPBZ 060043
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
743 PM EST Wed Nov 5 2025

WVZ514-060600-
/O.CON.KPBZ.WI.Y.0013.000000T0000Z-251106T0600Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
743 PM EST Wed Nov 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...Eastern Tucker County.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CL
195 
WWUS71 KPBZ 060559
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1259 AM EST Thu Nov 6 2025

WVZ514-060700-
/O.EXP.KPBZ.WI.Y.0013.000000T0000Z-251106T0600Z/
Eastern Tucker-
Including the cities of Davis, Canaan Valley, and Thomas
1259 AM EST Thu Nov 6 2025

...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING...

Wind gusts from 40 to 45 mph are still expected for the next hour or 
two, before gradually diminishing overnight.

$$

WM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 4, 6:52 AM EST, 4 hours 45 minutes earlier.

Area forecast discussion, Nov 4, 6:52 AM EST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
652 AM EST Tue Nov 4 2025

.SYNOPSIS...
Dry weather is expected today under high pressure. Low pressure
returns rain chances for Wednesday afternoon. Dry weather
returns Thursday, before a series of crossing cold fronts
return unsettled weather through the weekend. Much colder
temperatures and snow chances are expected Sunday night and
Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
KEY MESSAGES:

- Dry and seasonable today

---------------------------------------------------------------

A large area of surface high pressure, centered across the
TN/OH Valley, will result in dry weather across the region
today. A low level jet currently over the region will exit the
area later this morning before mixing begins, keeping wind
gusts to around 25 mph.

Some increase in mid and high clouds is expected by this
afternoon as warm advection begins. High temperatures are
expected to be near seasonable levels.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
KEY MESSAGES:

- Rain chances and gusty wind returns Wednesday
- Dry and colder Thursday

----------------------------------------------------------------

A surface ridge will maintain dry weather tonight as it shifts
east of the region. A shortwave trough, and its associated
surface low/cold front, will approach from the Upper Midwest
through the day Wednesday, with increasing cloud cover. Rain
chances will return in the afternoon and evening as this system
cross the Upper Ohio Valley region. The highest POPs are
currently forecast near and north of I- 80 where the best
ascent and upper level support is progged. QPF is expected to
be light, with deep layer moisture limited. The current NBM
probability of a tenth of an inch or greater is around 20% for
areas around PIT, and 50-60% for areas along and north of I-80.

In addition, a tightening pressure gradient ahead of the front will
result in gusty SW wind through the day. Speeds up to 35 mph are
expected, with higher gusts possible in the ridges. Gusts will
continue after FROPA, with cold advection steepening lapse rates.
While current HREF and NBM probabilities for Wind Advisory
criteria are low outside of Tucker county WV (20 percent or
less), gusts from 35-40 mph are likely. SPC has outlined areas
mainly N of I-80 in a Marginal Risk for damaging convective wind
gusts Wednesday afternoon and evening. Little, if any,
instability is progged-though with a strong wind field aloft
some of this could mix down in a heavier convective shower.

Partial clearing is expected later Wednesday night in cold, dry
advection, through stratocu should persist especially north of PIT
under cold NW flow. Temperatures on Wednesday should be around 10
degrees above average, with more seasonable cool readings returning
on Thursday.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
- Rain returns Friday and Friday night
- Unsettled through the period
- Much colder with snow chances by early next week

-------------------------------------------------------------------

A shortwave trough and associated surface cold front will approach
the region from the Midwest on Friday. Rain chances increase through
the day with increasing moisture and ascent in southwest flow ahead
of the system. Rain chances will continue into Saturday another,
weaker, shortwave aloft crosses the region.

An increasingly amplified pattern is then expected Sunday into
next week. A deepening trough and surface cold front are
expected to approach and cross the region Sunday, with rain
overspreading the area. Cold advection behind this front/trough
is expected to result in rain mixing with and changing to snow,
as 850mb temps drop to around -8 by Monday morning. A
reinforcing trough will maintain snow chances through the day on
Monday. Some lake and terrain enhancement is possible, though
uncertainty exists on the details. At this time, the highest
probabilities for accumulating snow are north of I 80, and in
the ridges.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR conditions are expected through the TAF period. Winds have
settled across the region at this time but are expected to
become gusty out of the west again this afternoon with most
ports seeing gusts between 20-25 KTs.

Winds settle again overnight into early Wednesday. A passing
35-45KT 850mb jet could return LLWS concerns near 12z
Wednesday.

.OUTLOOK...
A weak cold front will pass through Wednesday afternoon into
Wednesday night with gusty winds to around 25 kts. This system
brings rain chances back to the area, but confidence in any
associated restrictions impacting area terminals remains low.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...WM
NEAR TERM...WM
SHORT TERM...WM
LONG TERM...WM
AVIATION...Cermak/AK
Hazardous weather outlook, Nov 4, 3:32 AM EST, 8 hours 5 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Pittsburgh PA
332 AM EST Tue Nov 4 2025

OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031-
073>078-WVZ001>004-012-021-509>514-050845-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver-
Allegheny-Armstrong-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Indiana-Higher Elevations of Indiana-
Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
332 AM EST Tue Nov 4 2025

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ007>009-015-016-050845-
Mercer-Venango-Forest-Clarion-Jefferson PA-
332 AM EST Tue Nov 4 2025

This Hazardous Weather Outlook is for northwest Pennsylvania and
western Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A cold front will cross the region Wednesday afternoon and early
evening. There is a Marginal Risk, or level 1 out of 5, for isolated
damaging wind gusts associated with heavy rain showers as this front
moves through.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WM

Nearby

Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.